Remaining politically neutral during General Election 2024


Under guidance from the Electoral Commission and Charity Commission, it's important that Scope remains politically neutral during General Elections.

While we understand that this period will see many passionate discussions, please make sure that your comments remain respectful of other people's opinions and keep to our online community house rules.

Hi, I am recovering from a stay at mental health hospital

Options
popoplopl9
popoplopl9 Community member Posts: 7 Listener
edited February 2021 in Mental health and wellbeing
Hello my name is Tabitha. I am recovering from a stay at mental health hospital and withdrawing from medications. Please can I have suggestions on how to heal from withdrawal?

Comments

  • Ross_Alumni
    Ross_Alumni Scope alumni Posts: 7,652 Disability Gamechanger
    Options
    Hello @popoplopl9

    Welcome to the community, I hope you are well.

    I'm sure our users will gladly provide any advice they have for your situation, but have you received full support and advice from the hospital about how to go about doing this?

    Again, wishing you a very warm welcome, I hope you enjoy it here :) 
    Online Community Coordinator

    Concerned about another member's safety or wellbeing? Flag your concerns with us.

    Did you receive a helpful reply to your discussion? Fill out our feedback form and let us know about it.
  • janer1967
    janer1967 Community member Posts: 21,964 Disability Gamechanger
    Options
    Hi I don't have any words of wisdom for you I just hope you were given some advice from hospital and referred for some support 

    I would say your gp should be able to advise or plint you to someone 

    Just wanted to welcome you 
  • leeCal
    leeCal Community member Posts: 7,550 Disability Gamechanger
    Options
    Hi @popoplopl9, welcome to the community and I hope and trust you were welcomed home after your stay. it must be nice to be home now. ?

    “This is my simple religion. No need for temples. No need for complicated philosophy. Your own mind, your own heart is the temple. Your philosophy is simple kindness.” 
    ― Dalai Lama XIV

  • Lisatho11987777
    Lisatho11987777 Scope Member Posts: 5,911 Disability Gamechanger
    Options
    Hi sorry your haveing theses problems  withdrawal is a hard process to go go through as it causes pain depression not being able to eat or drink properly and not being able to concentrate or do things properly 

    How far into your withdrawal are you??

    Have you got help and support ?

    What you need to do is try and eat and drink as much as you possibly can 

    Avoid any risks of tskeing the medication again 

    Try and keep yourself occupied its hard in the middle of a pandemic 

    Try and walk outside if you can  if you haven't got support in place you can always phone mind or the samaritins 

    Follow any advice the hospital  gave you on discharge 
  • Tori_Scope
    Tori_Scope Scope Posts: 12,505 Disability Gamechanger
    Options
    Welcome to the community @popoplopl9 :) How are you doing today?

    As the others have said, it's important that you keep in touch with your medical team and follow the guidance they've given you. Did they give you much information on possible withdrawals? 

    I hope that you're feeling a little better now, and are glad to be at home recovering. 
    National Campaigns Officer, she/her

    Sign our petition calling on politicians to stop demonising us
  • Lisatho11987777
    Lisatho11987777 Scope Member Posts: 5,911 Disability Gamechanger
    Options
    @popoplopl9 hope your ok as we haven't heard from you since you first posted ?

    Hope to hear from you 

    Take care 
  • popoplopl9
    popoplopl9 Community member Posts: 7 Listener
    Options
    Hello @popoplopl9

    Welcome to the community, I hope you are well.

    I'm sure our users will gladly provide any advice they have for your situation, but have you received full support and advice from the hospital about how to go about doing this?

    Again, wishing you a very warm welcome, I hope you enjoy it here :) 
    Hi Ross_Scope I didn't receive any advice from the hospital about withdrawal. Thank you very much for the warm welcome. I am suffering with a tummy issue and still withdrawing from my tablets so anything else you can think of is much appreciated. 
  • popoplopl9
    popoplopl9 Community member Posts: 7 Listener
    Options
    Hi sorry your haveing theses problems  withdrawal is a hard process to go go through as it causes pain depression not being able to eat or drink properly and not being able to concentrate or do things properly 

    How far into your withdrawal are you??

    Have you got help and support ?

    What you need to do is try and eat and drink as much as you possibly can 

    Avoid any risks of tskeing the medication again 

    Try and keep yourself occupied its hard in the middle of a pandemic 

    Try and walk outside if you can  if you haven't got support in place you can always phone mind or the samaritins 

    Follow any advice the hospital  gave you on discharge 
    Hi lisathomas50, you have described the experience perfectly.
  • Lisatho11987777
    Lisatho11987777 Scope Member Posts: 5,911 Disability Gamechanger
    Options
    @popoplopl9 I have helped people before  with withdrawal  

    If you have got stomach cramps  try drinking water through out the day 

    Do you drink coffee ?? 

    Are you feeling OK in yourself are you copeing with the withdrawal  symptoms  hopefuly your comeing out of it  and things will start getting better 

    If you drink coffee  have half a cup of sweet black coffee  because of the caffeine it should give you some relief  if it doesn't work for you the first time no good trying again 

    Also try breathing exercises try not to tense up that only makes it worse 

    I am sorry thst they have left you to do this on your own and they haven't weaned you off 

    Make sure you eat and drink the withdrawal is going to take its toll on your body and make you weak you need to keep your strength up  to get through it 

    I am normaly around  if you need a distraction  hope you start feeling better soon 
  • Tori_Scope
    Tori_Scope Scope Posts: 12,505 Disability Gamechanger
    Options
    Is there anyone from the hospital that you can contact @popoplopl9? I'd hope they'd be able to give you some information and advice on dealing with the withdrawals, or help you manage this in some way. 
    National Campaigns Officer, she/her

    Sign our petition calling on politicians to stop demonising us
  • cupcake88
    cupcake88 Posts: 1,293 Pioneering
    Options
    Hi there are you still on medication ? Or did you decide to come off them ? Usually when you come out of hospital you have the crisis team or a community team look after you depending on your area . 

    When I have had mental health crisis I go back under the crisis team instead of going into hospital I also have a mental health nurse . 

    I decided to stop taking my medication quite a lot when I wasn’t suppose to and I remember feeling really really ill pychiatrict medication is so strong usually depending what your on so when you stop taking it it’s horrible makes you feel so poorly . 

    Is there some one you can call did the hospital give you a  crisis team number ? Or home based treatment number . I know every areas different but usually when your discharged they reffer you to a community team to help you in the community and help with medication . 

    I personally have been told that My  medication If I was to come off it should be lessened over time never just stopped . I hope your ok tho how you feeling ? 
Complete our feedback form and tell us how we can make the community better.
If we become concerned about you or anyone else while using one of our services, we will act in line with our safeguarding policy and procedures. This may involve sharing this information with relevant authorities to ensure we comply with our policies and legal obligations.

Find out how to let us know if you're concerned about another member's safety.